Life Extension Forums dotNetBB Forums : Join the Revolution dotNetBB Forums : Join the Revolution dotNetBB Forums : Join the Revolution dotNetBB Forums : Join the Revolution
Announcement Attention: Important Forum Announcement
 
The Life Extension Foundation Forums > LEF Public Forums > Dietary Supplements > DIM produces Orange Urine?  Forum Quick Jump
 
You cannot post new topics in this forum. You cannot reply to topics in this forum. Printable Version
[ << Previous Thread | Next Thread >> | Show Newest Post First ]

tintinet
Registered Member

Personal Homepage Not AvailableAIM Not AvailableICQ Not AvailableY! Not AvailableMSN Not Available
Date Joined Feb 2001
Total Posts : 40
 
   Posted 4/29/2001 7:21 AM (GMT -4)    Quote This PostAlert An Admin About This Post.
I got some DIM from BAC. The morning after I started taking it at the dose recommended on the container (100mg BID), I notice my urine had taken on an orange color. I have seen bright yellows before, like with LEF mix, but this was different, and Im at a loss to understand it. Any ideas?

::The bright yellow is from the riboflavin (vitamin B2), but I did not know that DIM would cause an orange color. Since I have not seen DIM, I dont know if it is colored or not. Is it?
My concern with orange color is that it might be from a combination of the normal yellow together with red from red blood cell breakdown. You might ask your pharmacist if there is a home test for red blood cells in the urine.
OTOH, there are drugs (eg pyridium) which do turn the urine orange, however, they are strongly colored in their undigested state, just like riboflavin. The color effect of some of these drugs is dependent on the acidity of the urine.::

Added later:

Regarding orange urine after DIM ingestion I did find this reference to DIM actions. Perhaps the excreted metabolites have color?

Here is where I3C and DIM enter the picture. Both of these agents appear to increase the hydroxylation of the second carbon of estrone. This leads to the production of the catechol estrogens, 2-hydroxyestrone, and 2-methoxyestrone, which are then excreted from the body in urine.

::I dont think that either of these excretion products are colored.::

Anyone else have this experience?
Back to Top
 

tintinet
Registered Member

Personal Homepage Not AvailableAIM Not AvailableICQ Not AvailableY! Not AvailableMSN Not Available
Date Joined Feb 2001
Total Posts : 40
 
   Posted 5/1/2001 6:38 PM (GMT -4)    Quote This PostAlert An Admin About This Post.
I have an answer via Michael A Zeligs, M.D:

... regarding your second question, the orange to amber change in color of your urine is harmless and expected. DIM metabolites contribute to this color and it becomes noticeable if you are not consuming a lot of water. It also demonstrates that your are absorbing the DIM.

I hope he does not mind me quoting from the email he sent me. Although I had assumed DIM was the cause for the color change, it is reassuring to find it a known effect.

::Thanks for the info. It saved me hunting it down. It would be interesting to know which metabolite is so strongly colored, since I still do not think that either of the hormone metabolites are.::
Back to Top
 
You cannot post new topics in this forum. You cannot reply to topics in this forum. Printable Version
 
Forum Information
Currently it is Monday, September 01, 2014 8:22 PM (GMT -4)
There are a total of 38,084 posts in 7,744 threads.
In the last 3 days there were 0 new threads and 0 reply posts. View Active Threads
Who's Online
This forum has 9706 registered members. Please welcome our newest member, LivingLongHopefully.
1 Guest(s), 0 Registered Member(s) are currently online.  Details